MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely depressed urinary/cerebrospinal fluid protein (ucfp) results on two patient samples from an atellica ch 930 analyzer.The falsely depressed results were not reported to the physician(s).The patient samples were repeated on an alternate testing platform.The repeat results were higher than the falsely depressed results.The repeat results were reported as correct to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ucfp results.
 
Additional Manufacturer Narrative
An outside the united states customer obtained falsely depressed urinary/cerebrospinal fluid protein (ucfp) results on two patient samples from an atellica ch 930 analyzer.The falsely depressed results were not reported to the physician(s).The patient samples were repeated on an alternate testing platform.The repeat results were higher than the falsely depressed results.The repeat results were reported as correct to the physician(s).The interpretation of results section of the atellica ch ucfp instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00170 on jun 19, 2023.Additional information, jul 27, 2023: an outside the united states customer obtained falsely depressed urinary/cerebrospinal fluid protein (ucfp) results on two patient samples on atellica ch 930 analyzer.The falsely depressed results were not reported to the physician(s).The patient samples were repeated on an alternate testing platform.The repeat results were higher than the falsely depressed results.The repeat results were reported as correct to the physician(s).Siemens evaluated the customer's observations and notification information.The complaint reported two patient samples which recovered values <60 mg/l while the alternate testing platform recovered a reportable concentration.Siemens was not able to identify the specific samples due to insufficient information.No unique sample identifier was provided to focus the investigation.Siemens acknowledges the customer's concern of atellica ch urinary/cerebrospinal fluid protein (ucfp) detection in comparison to alternate testing platform total protein in urine (tpuc) reagent, which attempts to quantify a similar total protein in urine or csf samples.Siemens considered generalized reasonings which would explain potential differences in total protein recovery between the two methods.The poorer correlation at lower concentrations can be attributed to the significant sample to sample variation in the concentration and composition of proteins and the differences in analytical specificity between the various assays.The observed differences are less significant as the protein concentration increases.This coupled with unique differences between the application of siemens atellica ch ucfp commercial assay to alternate testing platform tpuc may support inconsistent sample recovery at lower concentration.Key findings include differences in calibrator type and calibrator levels.Siemens atellica ch ucfp is a multilevel calibrator calibration which spans the measurement range while the alternate testing platform is a single level calibrator with focus at the middle of the measurement range.Due to the limited information, siemens is unable to determine a probable cause for the discordant replicates between the siemens healthineers atellica ch ucfp recovery versus alternate testing platform tpuc recovery.Potential causes may include assay differences between the two reagents.No patient sample return is required as the report of discordant replicates was isolated to two patient samples.No additional method concerns were reported.The customer and system are operational.There is no evidence to support that there are any issues with the atellica ch hardware and the commercial urinary/cerebrospinal fluid protein (ucfp) reagent.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration # 2517506
500 gbc drive
newark DE 19714 6101
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17151331
Report Number2432235-2023-00170
Device Sequence Number5589900
Product Code CEK
UDI-Device Identifier00630414279206
UDI-Public00630414279206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberN/A
Device Catalogue Number11097543
Device Lot Number120243
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown